Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 102, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 2, 2011, 3:59 PM EDT. It took effect at Nov 2, 2011, 5:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2011, 3:59 PM EDT (19:59 UTC)
- In effect from
- Nov 2, 2011, 5:00 PM EDT
- Expired
- Nov 2, 2011, 9:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
683 WHUS73 KAPX 021959 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EDT WED NOV 2 2011 LMZ323-342-344>346-030400- /O.NEW.KAPX.SC.Y.0102.111102T2100Z-111103T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 359 PM EDT WED NOV 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
768 WHUS73 KAPX 030100 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 900 PM EDT WED NOV 2 2011 LMZ323-342-344>346-030900- /O.UPG.KAPX.SC.Y.0102.000000T0000Z-111103T0900Z/ /O.NEW.KAPX.GL.W.0064.111103T0100Z-111103T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 900 PM EDT WED NOV 2 2011 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 3:53 PM EDT, 6 minutes earlier.
Area forecast discussion, Nov 2, 3:53 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 353 PM EDT WED NOV 2 2011 .SYNOPSIS.../ISSUED AT 353 PM/ A COLD FRONT WILL SLOWLY WORK ACROSS NORTHERN MICHIGAN THROUGH THE EVENING...BRINGING A PERIOD OF RAIN TO MOST COMMUNITIES. THIS FRONT WILL CONTINUE TO PRESS EAST THURSDAY...ALLOWING HIGH PRESSURE TO SETTLE INTO NORTHERN MICHIGAN FOR FRIDAY AND THE WEEKEND. NO PRECIPITATION IS EXPECTED THURSDAY THROUGH THE WEEKEND...BUT A WARM UP OVER THIS TIME FRAME WILL BRING ABOVE NORMAL TEMPERATURES. THE NEXT DECENT CHANCE FOR RAIN IS NOT EXPECTED UNTIL TUESDAY. SMD/JSL && .SHORT TERM.../ISSUED AT 353 PM/...TONIGHT COLD FRONT AT 18Z DRAPED ACROSS FAR NORTHWEST LOWER MICHIGAN... ROUGHLY FROM DRM-GLR-CAD. BROKEN AREAS OF RAIN SHOWERS ALONG AND BEHIND THE FRONTAL BOUNDARY...LEADING EDGE FROM HTL-APN. PRECIP COVERAGE INCREASING ACROSS WISCONSIN/IOWA THIS AFTERNOON WHERE LOW/MID LEVEL FRONTOGENETIC FORCING IS INCREASING ALONG WITH A DECENT COUPLED JET STRUCTURE HELPING WRING MOISTURE OUT OF THE ATMOSPHERE. COLD FRONT WILL CONTINUE TO PRESS SLOWLY SOUTHEAST THIS EVENING... AS UPSTREAM FORCING AND ASSOCIATED PRECIPITATION SPREAD ACROSS THE FORECAST AREA. ANTICIPATING A STRIPE OF 0.25-0.50+ QPF ACROSS NORTHERN LOWER MICHIGAN...WITH RAINFALL TAPERING OFF FROM NORTHWEST TO SOUTHEAST OVERNIGHT AS DOWNWARD BRANCH OF F-GEN CIRCULATION ARRIVES. APPEARS MID CLOUDS WILL HANG AROUND FOR MUCH OF THE NIGHT AS UPPER LEVEL LIFT LINGERS...AND SHALLOW COLD AIR COMING ACROSS LAKE SUPERIOR MAY BRING A LITTLE LAKE INDUCED SC INTO UPPER MICHIGAN OVERNIGHT. JPB && .LONG TERM.../ISSUED AT 353 PM/...THURSDAY AND BEYOND SHORT RANGE (THURSDAY)...FRONTAL ZONE WILL LIKELY GET HUNG UP ACROSS SOUTHERN LOWER MICHIGAN ON THURSDAY...CAUGHT IN CONFLUENCE ZONE BETWEEN NORTHERN BRANCH SHORT WAVE MOVING THROUGH EASTERN CANADA...AND SOUTHERN BRANCH UPPER LOW OVER THE LOWER/MID MISSISSIPPI VALLEY. THIS SUGGESTS SOME CHANCE THAT LINGERING DEEP LAYER MOISTURE COULD STILL SQUEEZE OUT SOME LIGHT RAIN ACROSS THE FAR SOUTHEAST PART OF THE FORECAST AREA DURING THE FIRST PART OF THE DAY...WHICH WILL BE REFLECTED IN THE THURSDAY FORECAST. BUT SOME VERY DRY AIR WILL CONTINUE TO PRESS IN FROM THE NORTH DURING THE DAY...ALONG WITH INCREASING LOW LEVEL RIDGING/ANTICYCLONIC FLOW. SO EXPECT MORE SUN THE FARTHER NORTH ONE GOES ON THURSDAY...OUTSIDE OF PERHAPS A LITTLE INSTABILITY CU/SC POPPING UP. AFTERNOON HIGHS MOSTLY IN THE 40S TO AROUND 50. JPB OUTLOOK RANGE (THURSDAY NIGHT THROUGH WEDNESDAY)...A PRETTY CLASSIC LA NINA PATTERN WILL REMAIN IN PLACE THROUGH THE EXTENDED WITH TROUGHING CONTINUOUSLY RELOADING OVER WESTERN NOAM. TWO IMPULSES ORIGINATING FROM THIS WESTERN TROUGH WILL BE OUR POTENTIAL WEATHER MAKERS FOR THE UPCOMING PERIOD. TELECONNECTIONS: GEFS /WITH ECENS AGREEMENT/ SUGGEST A STRENGTHENING POSITIVE ARCTIC OSCILLATION WITH A WEAKLY NEGATIVE PNA AND A STRENGTHENING POSITIVE NAO. THIS SETUP FAVORS A PROGRESSIVE PATTERN ACROSS NOAM WITH NOT A WHOLE LOT OF ARCTIC AIR TO WORK WITH. A RELOADING WESTERN TROUGH WILL SEND MULTIPLE POTENTIAL WEATHER MAKERS OUR WAY...BUT WITH THE -10C ISOTHERM STUCK OVER FAR NORTHERN CANADA THROUGH THE PERIOD...ANY PRECIPITATION WE SEE THROUGH THE EXTENDED PORTION OF THE FORECAST WILL LIKELY REMAIN LIQUID. MODELS/CONFIDENCE: THE DETERMINISTIC/ENSEMBLE GUIDANCE SUITE IS IN VERY GOOD AGREEMENT THROUGH THE FORECAST PERIOD WITH FSU CONFIDENCE GRAPHICS SHOWING ABOVE AVERAGE CONFIDENCE FOR BOTH THE MASS AND WIND FIELDS FROM THE VARIOUS MEMBERS OF THE GEFS. THERE ARE SOME DISCREPANCIES WITH HOW AMPLIFIED THE FLOW REMAINS TOWARDS THE END OF THE FORECAST PERIOD...BUT WITH THE 12Z GFS COMING IN LOCK STEP WITH THE 00Z ECMWF...THE HPC PREFERENCE OF A MORE AMPLIFIED/SLOWER SOLUTION LOOKS VERY REASONABLE. HIGH IMPACT WEATHER POTENTIAL: LOOKS QUITE LOW THROUGH THE FORECAST PERIOD WITH THE ONLY CAVEAT BEING POTENTIAL GALES THIS WEEKEND OVER THE NEARSHORE WATERS /SEE MARINE SECTION BELOW/. A BEAUTIFUL STRETCH OF WEATHER OPENS THIS PERIOD FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. RAPIDLY BUILDING HEIGHTS THURSDAY NIGHT WITH A VERY DRY LOW LEVEL AIR MASS IN PLACE SUGGEST A DECENTLY CHILLY NIGHT AS WINDS DECOUPLE. STATISTICAL GUIDANCE SUGGESTS THAT LATE AFTERNOON/EVENING DEW POINTS ON THURSDAY WILL LIKELY FALL INTO THE MID /AND PERHAPS LOWER/ 20S AND THIS LOOKS LIKE A VERY REASONABLE START FOR LOWS. A FEW STRAY HIGH CLOUDS SPILLING OVER THE CREST OF THE H5 RIDGE ARE POSSIBLE...BUT THEY WILL NOT BE WIDESPREAD OR OPAQUE ENOUGH TO HAVE AN IMPACT ON TEMPERATURES. A FEW MORE HIGH CLOUDS MAY REACH THE REGION FRIDAY...BUT AGAIN SHOULD HAVE LITTLE IMPACT ON WHAT SHOULD BE A SPECTACULAR LATE FALL DAY. WITH T925 VALUES AROUND 3C...HIGHS WILL LIKELY REACH NEAR THE 50F MARK ANOTHER COOL NIGHT LOOKS LIKELY FRIDAY NIGHT GIVEN THE DRY AIR MASS IN PLACE. HIGH CLOUDINESS LOOKS TO BE A LITTLE THICKER...HOWEVER... AND THEREFORE WILL KEEP TEMPS A LITTLE WARMER THAN ON THURSDAY NIGHT. THIS YIELDS LOWS GENERALLY IN THE MID TO UPPER 20S. SATURDAY THROUGH WEDNESDAY PERIOD... RETREATING HIGH SHOULD YIELD /AT LEAST/ ONE MORE NICE DAY ON SATURDAY AS HEIGHTS AT H5 BUILD INTO THE LOWER 570S. WITH BACKING MID LEVEL FLOW LIKELY TAKING ANY HIGH CLOUDINESS NORTH OF THE REGION...AND WITH BUFKIT PROGS SUGGESTING A DEARTH OF LOWER TROPOSPHERIC MOISTURE...I DON/T SEE MUCH IN THE WAY OF CLOUDINESS WITH A MOSTLY SUNNY DAY EXPECTED. AFOREMENTIONED RIDGING ALOFT/IMPLIED SUBSIDENCE SUGGEST THAT MIXING MAY BE SOMEWHAT DIFFICULT...WITH GFS BUFKIT PROGS ONLY INDICATING MIXED LAYER DEPTHS REACHING 900 MB. THE DEVELOPING DEEP LAYER SOUTH-SOUTHWESTERLY FLOW...HOWEVER...MAY BE ABLE TO BOOST THIS A TAD...SO...WILL KEEP HIGHS ABOVE A FULLY MIXED 925 SUGGESTION...WITH LOWER TO MIDDLE 50S LOOKING GOOD. OCCLUDED CYCLONE WILL EJECT FROM THE WESTERN CONUS TROUGH SATURDAY AND TRAVEL WELL WEST OF THE REGION ON SUNDAY. WHILE DEEP LAYER MOISTURE INCREASES MARKEDLY /REACHING GREATER THAN 0.75" BY AFTERNOON/...THE MAJORITY OF SYNOPTIC FORCING REMAINS WELL WEST AND NORTH OF THE FORECAST AREA WITH THE REGION BELOW THE RIGHT EXIT REGION OF A 120KT H25 JET. GOING LOW CHANCE POPS OVER EASTERN UPPER TAPERING TO SLIGHT CHANCE OVER NORTHERN LOWER LOOK REASONABLE...WITH HIGHEST POPS ALIGNED WITH DEEPEST MOISTURE. AND DO FULLY EXPECT MOST LOCATIONS TO MAKE IT THROUGH THE DAY DRY. ANOTHER MILD DAY LOOKS IN STORE AS T92 WARMS TO ABOUT +7-8C SUGGESTING HIGHS IN THE UPPER 50S /WITH PERHAPS A FEW SPOTS HITTING 60F/. MOISTURE PULLS OUT RAPIDLY SUNDAY NIGHT...BUT WITH TRAILING COLD FRONTAL PASSAGE...AND CONTINUED MODEST HEIGHT FALLS...COULD CERTAINLY SEE A FEW SHOWERS AS THE FRONT MOVES THROUGH. WILL ADD A LOW CHANCE POP MENTION WITH LOWS ON THE MILD SIDE WITH THE EXPECTED CLOUDINESS..NOT DROPPING MUCH BELOW 40F. WEAK SURFACE RIDGING MOVES IN FOR MONDAY UNDER QUASI-ZONAL FLOW ALOFT. SHOULD BE ABLE TO SQUEAK OUT A DRY DAY IN THIS SCENARIO...ESPECIALLY WITH BOUNDARY LAYER FLOW TRAJECTORIES BEING JUST SOUTH OF DUE WEST...WHICH SHOULD PRECLUDE ANY LAKE INDUCE SHRAS FROM GRAZING EASTERN UPPER. THEREFORE...WILL CONTINUE GOING DRY FORECAST. CONSENSUS HIGHS NEAR 50F /COOLER OVER THE UP/ LOOK REASONABLE. FOR TUESDAY-WEDNESDAY...THERE HAS BEEN A STEADY SHIFT SOUTHWARD IN THE MODEL GUIDANCE HANDLING OF A CYCLONE PROGGED TO DEVELOP OVER THE SOUTHERN PLAINS ON MONDAY AND THEN SHIFT NORTH AND EAST. AS MENTIONED ABOVE...THE SOLUTION HAS TRENDED STRONGER/SLOWER ECMWF-LIKE SOLUTION LOOKING MORE LIKELY WITH TIME. THIS SUGGESTS PRECIPITATION CHANCES ARE LIKELY TO BEGIN TUESDAY /NORTH OF SURFACE WARM FRONT/ AND CONTINUE THROUGH WEDNESDAY AS THE CYCLONE CENTER APPROACHES. TEMPERATURES TO END THE PERIOD LOOK SEASONABLE...WITH MID 40S FOR HIGHS AND MID 30S FOR LOWS. ARNOTT && .MARINE.../ISSUED AT 353 PM/ SHORT RANGE (TONIGHT/THURSDAY)...PRESSURE GRADIENT TIGHTENS UP A BIT THIS EVENING BEHIND THE COLD FRONT CROSSING LOWER MICHIGAN...THIS MAY BRING A QUICK PERIOD OF SMALL CRAFT CONDITIONS ON LAKE MICHIGAN TONIGHT (ESPECIALLY THIS EVENING). COULD ALSO GET CLOSE ON THE LAKE HURON SIDE SOUTH OF PRESQUE ISLE LIGHT...BUT FOR NOW WILL RUN WITH AN ADVISORY FOR THE LAKE MICHIGAN NEARSHORE ZONES EXCLUDING THE STRAITS TO SEUL CHOIX POINT. JPB OUTLOOK (THURSDAY NIGHT AND BEYOND)...WITH HIGH PRESSURE BUILDING IN THURSDAY NIGHT...EXPECT A QUIET PERIOD ON THE LAKES THROUGH FRIDAY NIGHT BEFORE STRENGTHENING SOUTH-SOUTHWESTERLY FLOW DEVELOPS AHEAD OF STRONG LOW PRESSURE MOVING FROM THE ROCKIES INTO THE UPPER MISSISSIPPI VALLEY THIS WEEKEND. SMALL CRAFTS LOOK LIKELY BEGINNING SATURDAY WITH THE THREAT OF GALES ON THE HORIZON FOR SUNDAY /PARTICULARLY FOR THE LAKE MICHIGAN ZONES/. SMALL CRAFT CONDITIONS WILL LIKELY PERSIST THROUGH EARLY NEXT WEEK WITH A COLD FRONTAL PASSAGE SUNDAY NIGHT SHIFTING THE GUSTY WINDS TO WESTERLY. ARNOTT && .AVIATION.../ISSUED AT 139 PM/...VALID FOR 18Z TAFS TRICKY FORECAST WITH PERIODS OF POST-FRONTAL IFR CONDITIONS EXPECTED AT ALL TERMINALS THROUGH THIS EVENING...THEN IMPROVING OVERNIGHT AS DRIER AIR FILTERS IN. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Nov 2, 11:05 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1105 AM EDT WED NOV 2 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 031200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1105 AM EDT WED NOV 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON ACROSS MAINLY NORTHWEST LOWER MICHIGAN. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH EARLY NEXT WEEK. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TODAY INTO TONIGHT. JPB
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.